MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 1.0MM SCREWDRIVER BLADE WITH HOLDING SLEEVE; SCREWDRIVERS

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 1.0MM SCREWDRIVER BLADE WITH HOLDING SLEEVE; SCREWDRIVERS
Model Number 314.48
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Reporter is synthes employee.The device has been received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date, during inspection of a loaner set it was observed that the screwdriver shaft was broken.There was no patient involvement.During preliminary investigation of the returned device it was observed the device fell apart and is missing components.This report is for one (1) 1.0mm screwdriver blade with holding sleeve.This is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: h3, h4, h6: a device history record (dhr) review was conducted: part: 314.480.96.Lot: 7666162.Manufacturing site: hägendorf.Release to warehouse date: 20.Dec.2011.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.H3, h6: a product investigation was conducted.Visual inspection: the 1.0 mm screwdriver blade with holding sleeve (part # 314.48, lot # 7666162, mfg # 20-dec-2011) was received at us cq with the part in 3 separate pieces.The internal sleeve and holding sleeve are together as one unit and the blade and external sleeve are separate.The distal portion of the holding sleeve is flared.There were no signs of breakage on any of the pieces.This is not consistent with the reported complaint condition.Therefore, the complaint is not confirmed.Functional test: a functional test was performed and since the distal portion of the holding sleeve is flared, the device could not be re-assembled.There were no signs of breakage on any of the pieces.The complaint was not able to be replicated, therefore the complaint is not confirmed.Dimensional inspection: dimensional analysis was completed, the outer diameter of the shaft of the blade, measured and is within specification, based on relevant drawing.The inner diameter of the external sleeve measured and is within specification per relevant drawing.Conclusion: there is no indication that a design or manufacturing issue contributed to the complaint.While no definitive root cause could be determined it is possible that the device encountered unintended forces.No new malfunctions were observed during the course of this investigation.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
1.0MM SCREWDRIVER BLADE WITH HOLDING SLEEVE
Common Device Name
SCREWDRIVERS
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8746364
Report Number2939274-2019-58924
Device Sequence Number2473717
Product Code HXX
UDI-Device Identifier10887587037448
UDI-Public(01)10887587037448
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number314.48
Device Catalogue Number314.48
Device Lot Number7666162
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/17/2019
Initial Date Received by Manufacturer 06/04/2019
Supplement Date Received by Manufacturer07/10/2019
Initial Report FDA Received Date06/28/2019
Supplement Report FDA Received Date07/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1